On the estimation and inference of a cointegrated regression in panel data

Nonstationary Panels, Panel Cointegration, and Dynamic Panels

ISBN: 978-0-76230-688-6, eISBN: 978-1-84950-065-4

ISSN: 0731-9053

Publication date: 13 February 2001

Abstract

In this chapter, we study the asymptotic distributions for ordinary least squares (OLS), fully modified OLS (FMOLS), and dynamic OLS (DOLS) estimators in cointegrated regression models in panel data. We show that the OLS, FMOLS, and DOLS estimators are all asymptotically normally distributed. However, the asymptotic distribution of the OLS estimator is shown to have a non-zero mean. Monte Carlo results illustrate the sampling behavior of the proposed estimators and show that (1) the OLS estimator has a non-negligible bias in finite samples, (2) the FMOLS estimator does not improve over the OLS estimator in general, and (3) the DOLS outperforms both the OLS and FMOLS estimators.

Citation

Kao, C. and Chiang, M.-H. (2001), "On the estimation and inference of a cointegrated regression in panel data", Baltagi, B.H., Fomby, T.B. and Carter Hill, R. (Ed.) Nonstationary Panels, Panel Cointegration, and Dynamic Panels (Advances in Econometrics, Vol. 15), Emerald Group Publishing Limited, Bingley, pp. 179-222. https://doi.org/10.1016/S0731-9053(00)15007-8

Download as .RIS

Publisher

:

Emerald Group Publishing Limited

Copyright © 2000, Emerald Group Publishing Limited

To read the full version of this content please select one of the options below

You may be able to access this content by logging in via Shibboleth, Open Athens or with your Emerald account.
If you think you should have access to this content, click the button to contact our support team.